Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Miami, FL

June 11, 2014Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2014, 3:40 PM EDT for Palm Beach County, Florida. It was in force for 14 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 3:40 PM EDT (19:40 UTC)
Expired
Jun 11, 2014, 3:54 PM EDT
In force
14 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:40 PM EDTHAIL 0.75Boynton Beach, FL
Jun 11, 3:40 PM EDTHAIL 1Delray Beach, FL
Jun 11, 3:44 PM EDTHAIL 0.51 Ese Lake Worth, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WUUS52 KMFL 111940
SVRMFL
FLC099-112015-
/O.NEW.KMFL.SV.W.0014.140611T1940Z-140611T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 415 PM EDT

* AT 338 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
  OVER BOYNTON BEACH...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...BOYNTON BEACH...DELRAY BEACH...LAKE WORTH...PALM
  BEACH...HIGHLAND BEACH...OCEAN RIDGE...GREENACRES...PALM SPRINGS...
  LANTANA...ATLANTIS...CLOUD LAKE...VILLAGE OF GOLF...DOWNTOWN WEST
  PALM BEACH...DUNES ROAD...PALM BEACH INTERNATIONAL AIRPORT...LAKE
  CLARKE SHORES...HYPOLUXO...SOUTH PALM BEACH AND GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2668 8004 2668 8005 2659 8005 2659 8004
      2653 8005 2655 8004 2642 8006 2655 8021
      2672 8005 2669 8005 2669 8004
TIME...MOT...LOC 1938Z 226DEG 25KT 2654 8009 

$$

AK
1 follow-up statement
984 
WWUS52 KMFL 111954
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT WED JUN 11 2014

FLC099-112004-
/O.CAN.KMFL.SV.W.0014.000000T0000Z-140611T2015Z/
PALM BEACH FL-
354 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2668 8004 2668 8005 2659 8005 2659 8004
      2653 8005 2655 8004 2642 8006 2655 8021
      2672 8005 2669 8005 2669 8004
TIME...MOT...LOC 1949Z 226DEG 25KT 2662 8000 

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:46 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 11, 2:46 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT WED JUN 11 2014

.DISCUSSION...
LATEST RADAR TRENDS SHOW THE MAJORITY OF THE AFTERNOON CONVECTION
ACROSS PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES AS A RESULT
OF SOUTHWEST STEERING FLOW. A FEW STORMS WILL BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN IMPACTS.
CONVECTION SHOULD DISSIPATE LATER THIS EVENING OVER THE MAINLAND.
DEEP MOISTURE ALOFT IN THE EASTERN GULF OF MEXICO WILL CONTINUE TO
PUSH INTO SOUTH FLORIDA OVERNIGHT WITH MIDLEVEL SOUTHWEST FLOW.
THEREFORE BELIEVE SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
BE SEEN THROUGH THE NIGHT MAINLY ACROSS THE AREA WATERS.

OVERALL CONVECTIVE REGIME SHOULD REMAIN FAIRLY CONSISTENT THROUGH
SATURDAY WITH PREVAILING SOUTHWEST FLOW AND AFTERNOON AND EVENING
CONVECTION. A BROAD H5 SHORTWAVE IS STILL EXPECTED TO SWEEP ACROSS
THE DEEP SOUTH AND INTO NORTHERN FLORIDA DURING THIS TIME FRAME.
THIS WILL ALLOW FOR BETTER COOLING ALOFT WHICH SHOULD ENHANCE THE
COVERAGE AND INTENSITY OF AFTERNOON SHOWERS AND THUNDERSTORMS.
MODEL SOUNDINGS CONTINUE TO DEPICT H5 TEMPERATURES IN THE -10C TO
-12C RANGE THURSDAY AND FRIDAY.

BY THE BEGINNING OF NEXT WEEK...SURFACE HIGH PRESSURE WILL BEGIN
TO BUILD BACK ACROSS THE WESTERN ATLANTIC WITH RIDGING ALOFT. THIS
WILL ALLOW FLOW TO BECOME MORE EASTERLY, PUSHING MOST OF THE
CONVECTIVE ACTIVITY INTO THE INTERIOR AND GULF COASTAL AREAS.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS
TODAY. THE WSW MEAN LOW-LEVEL FLOW FAVOR THIS ACTIVITY FOCUSING
TOWARD THE EAST COAST THROUGH THE AFTERNOON/EVENING PERIODS BEFORE
TRENDING DOWN LATER THIS EVENING INTO TONIGHT. SOME OF THIS ACTIVITY
MAY LEAD TO PERIODS OF SUB VFR CONDITIONS AT THE EAST COAST
TERMINALS. WINDS WILL BECOME LIGHT/VRB LATER TONIGHT THROUGH
DAYBREAK THURSDAY (LAND BREEZES SHOULD SETUP ALONG THE COASTS).
SIMILAR WINDS AND RAINFALL COVERAGE ARE EXPECTED THURSDAY.

&&

.MARINE...
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
OVER THE WATERS THROUGH THE REMAINDER OF THIS WEEK AS SOUTH
FLORIDA RESIDES IN THE VICINITY OF A WEAK SURFACE RIDGE. AN UPPER
LEVEL TROUGH PASSING NORTH OF THE AREA OVER THE NEXT FEW DAYS,
WILL BRING A SOMEWHAT BETTER CHANCE FOR CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  74  90  73 /  60  20  60  20
FORT LAUDERDALE  87  76  89  74 /  50  20  60  20
MIAMI            88  76  89  74 /  50  20  60  20
NAPLES           87  73  87  72 /  40  20  40  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...10/CD
LONG TERM....10/CD
AVIATION...85/AG
Hazardous weather outlook, Jun 11, 2:42 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT WED JUN 11 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120645-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
242 PM EDT WED JUN 11 2014

...THUNDERSTORMS POSSIBLE THROUGH THE EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS HAVE DEVELOPED AND ARE IMPACTING
PORTIONS OF THE EAST COAST...WHICH WILL REMAIN POSSIBLE INTO THE
EVENING PERIOD BEFORE TRENDING DOWN TONIGHT. FREQUENT
LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE THE
PRIMARY CONCERNS THROUGH THIS TIME.

FLOODING: STORM MOTION IS EXPECTED TO BE SLOW TO THE NORTHEAST AND
THIS COULD CAUSE SOME LOCALIZED STREET FLOODING IN POOR DRAINAGE
AREAS.

WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE ACROSS THE NEARSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND
OCCASIONAL LIGHTNING STRIKES. THERE IS A GREATER POTENTIAL ON
THURSDAY FOR STRONG WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jun 11, 3:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 NNE PEMBROKE PINES    26.03N  80.33W
06/11/2014                   BROWARD            FL   NWS EMPLOYEE

            DOWNED TREE WITH DIAMETER 4 INCHES.

&&

EVENT NUMBER MFL1400187

KONARIK
Local storm report, Jun 11, 3:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             NORTH MIAMI BEACH       25.93N  80.16W
06/11/2014  E0.88 INCH       MIAMI-DADE         FL   PUBLIC

&&

EVENT NUMBER MFL1400188

KONARIK
Local storm report, Jun 11, 3:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 SSW AVENTURA          25.95N  80.15W
06/11/2014                   MIAMI-DADE         FL   PUBLIC

            LARGE TREE BRANCH DOWNED.

0215 PM     HAIL             1 SSW AVENTURA          25.95N  80.15W
06/11/2014  E0.25 INCH       MIAMI-DADE         FL   PUBLIC

            LARGE TREE BRANCH DOWNED.

&&

EVENT NUMBER MFL1400189
EVENT NUMBER MFL1400190

KONARIK
Local storm report, Jun 11, 3:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 SE DOLPHINS STADIUM   25.93N  80.21W
06/11/2014  E0.25 INCH       MIAMI-DADE         FL   BROADCAST MEDIA

&&

EVENT NUMBER MFL1400191

KONARIK
Special weather statement, Jun 11, 3:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT WED JUN 11 2014

FLZ067-068-168-112000-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
323 PM EDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...

* UNTIL 400 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LOXAHATCHEE NWR...OR NEAR BOYNTON BEACH...
  MOVING NORTHEAST AT 25 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  WEST PALM BEACH...BOYNTON BEACH...DELRAY BEACH...WELLINGTON...PALM
  BEACH GARDENS...LAKE WORTH...RIVIERA BEACH...PALM BEACH...OCEAN
  RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...NORTH PALM
  BEACH...LANTANA...LAKE PARK...ATLANTIS...HAVERHILL...CLOUD LAKE...
  GOLDEN LAKES AND DUNES ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2655 8005 2656 8004 2655 8004 2645 8014
      2655 8032 2687 8010 2684 8005 2683 8004
      2682 8004 2684 8006 2680 8003 2680 8005
      2670 8005 2672 8003
TIME...MOT...LOC 1923Z 215DEG 25KT 2655 8018

AK
Local storm report, Jun 11, 3:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     1 ENE DELRAY BEACH      26.46N  80.08W
06/11/2014  M46 MPH          PALM BEACH         FL   MESONET

&&

EVENT NUMBER MFL1400192

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:27 AM EDTSpecial Marine WarningMFL33 min
Jun 11, 9:01 AM EDTSpecial Marine WarningMFL29 min
Jun 11, 12:40 PM EDTSpecial Marine WarningMFL35 min
Jun 11, 1:54 PM EDTSpecial Weather StatementMFLBroward21 min
Jun 11, 2:00 PM EDTSpecial Marine WarningMFL30 min
Jun 11, 2:19 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 11, 2:24 PM EDTSevere Thunderstorm WarningMFLBroward13 min
Jun 11, 3:05 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jun 11, 3:23 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 11, 3:37 PM EDTSpecial Marine WarningMFL38 min
Jun 11, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 11, 4:08 PM EDTSpecial Weather StatementMFLHendry52 min
Jun 11, 4:12 PM EDTSpecial Marine WarningMFL33 min
Jun 11, 4:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 11, 4:48 PM EDTSpecial Weather StatementMFLMartin42 min
Jun 11, 4:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 11, 6:42 PM EDTSpecial Weather StatementMFLOkeechobee18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.